Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 358, NWS Nashville, TN

July 20, 2006Cumberland County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 2006, 2:42 PM CDT for Cumberland County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2006, 2:42 PM CDT (19:42 UTC)
Expired
Jul 20, 2006, 3:15 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cumberland County, TN

The radar

The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1674 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 201942
SVROHX
TNC035-202015-
/O.NEW.KOHX.SV.W.0358.060720T1942Z-060720T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT THU JUL 20 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CUMBERLAND COUNTY IN TENNESSEE

* UNTIL 315 PM CDT

* AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  CRAB ORCHARD...OR ABOUT 10 MILES SOUTHEAST OF CROSSVILLE...AND     
  MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN...
  RURAL SOUTHERN CUMBERLAND COUNTY AT 300 PM CDT

LAT...LON 3591 8476 3597 8496 3569 8513 3561 8487

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:30 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 20, 9:30 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT THU JUL 20 2006

.DISCUSSION...
LATEST ANALYSIS SHOWING LL RIDGING ACROSS APPALACHIANS THIS MORNING
...WITH STRONG RIDGE AXIS ALOFT OVER THE MID-SOUTH. WEAK UPPER
TROUGH AND LL FRONTAL BOUNDARY ARE HEADING INTO THE GREAT LAKES
REGION...WHICH HAS HELPED PUT DOWN GOOD OUTFLOW BOUNDARY IN THE
SOUTHERN OH VALLEY. LITTLE FURTHER SOUTH...WEAK CONVECTIVE BOUNDARIES
HERE AND THERE...WHICH WEAK SHOWERS ACROSS KY SEEM TO BE FOCUSING
ON.

AIRMASS WILL BE QUITE UNSTABLE TODAY/THIS EVENING BUT ALSO QUITE
DRY. WITH STRONG HEATING HOWEVER AND VERY WEAK CONVECTIVE
BOUNDARIES PRESENT...FEW THUNDERSTORMS POSSIBLE INTO THE EVENING.
WILL ADD INTO ONGOING ZONES. ONLY MINOR CHANGES POSSIBLE TO
TEMPS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jul 20, 9:15 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT THU JUL 20 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-211030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
915 AM CDT THU JUL 20 2006

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES ARE EXPECTED TO BE AROUND 100 DEGREES OVER MUCH OF
MIDDLE TENNESSEE THIS AFTERNOON. MAXIMUM HEAT INDEX VALUES WILL RANGE
FROM 100 TO 107 DEGREES. THEREFORE...HOT WEATHER SAFETY SHOULD REMAIN
A TOP PRIORITY.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MIDDLE
TENNESSEE THIS AFTERNOON AND TONIGHT. STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MIDDLE TENNESSEE
FRIDAY AND FRIDAY NIGHT...AS A COLD FRONT MOVES IN. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY DOWNPOURS
OF RAIN WILL CAUSE TEMPORARY PONDING OF WATER. SOME OF THE STRONGEST
STORMS ARE EXPECTED FRIDAY AFTERNOON AND EVENING...WHEN HOT DAYTIME
TEMPERATURES ARE EXPECTED TO PROVIDE MAXIMUM POTENTIAL FOR
THUNDERSTORM DEVELOPMENT.

04

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.